MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G48676
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The wire guide was returned along with the associated sphincterotome.During a visual examination it was observed that the wire guide tip was kinked approximately 2 cm from the distal end.Wire guide coating had peeled exposing bare core wire approximately 13.4 cm and 15 cm from the distal end.No portion of the wire guide coating appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is currently being assessed and a follow up report will be sent.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.During use, they noticed that on the wire guide that comes preloaded with the device, the coating on the wire began to peel off at the distal end of the wire.The customer called in "fraying" but the cook district manager believes it was the coating peeling.[the user] removed the device from the patient and used another of the same device to complete the procedure [lost wire guide access and subject of this report].Additional information was received on 10-june-2019: the user cannulated the bile duct, injected contrast, performed a sphincterotomy, and removed the device [sphincterotome] from the endoscope.After the device was removed and before the next device was advanced over the pre-loaded wire guide that remained in the duct, they noticed the coating of the wire coming off and removed the wire [lost wire guide access].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.During use, they noticed that on the wire guide that comes preloaded with the device, the coating on the wire began to peel off at the distal end of the wire.The customer called in "fraying" but the cook district manager believes it was the coating peeling.[the user] removed the device from the patient and used another of the same device to complete the procedure [lost wire guide access and subject of this report].Additional information was received on (b)(6) 2019: the user cannulated the bile duct, injected contrast, performed a sphincterotomy, and removed the device [sphincterotome] from the endoscope.After the device was removed and before the next device was advanced over the pre-loaded wire guide that remained in the duct, they noticed the coating of the wire coming off and removed the wire [lost wire guide access].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The wire guide was returned along with the associated sphincterotome.During a visual examination it was observed that the wire guide tip was kinked approximately 2 cm from the distal end.Wire guide coating had peeled exposing bare core wire approximately 13.4 cm and 15 cm from the distal end.No portion of the wire guide coating appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8744195
Report Number1037905-2019-00354
Device Sequence Number1490129
Product Code KNS
UDI-Device Identifier00827002486768
UDI-Public(01)00827002486768(17)220115(10)W4167114
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model NumberG48676
Device Catalogue NumberFS-OMNI-21-480
Device Lot NumberW4167114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-180V ENDOSCOPE